Alert archive / Minnesota / Red Flag Warnings in 2011

Red Flag Warning 1, NWS La Crosse, WI

October 5, 20114 counties in Minnesota

NWS La Crosse, WI issued this red flag warning at Oct 5, 2011, 3:45 AM CDT for 4 counties in Minnesota. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:45 AM CDT (08:45 UTC)
In effect from
Oct 5, 2011, 12:00 PM CDT
Expired
Oct 6, 2011, 7:00 PM CDT
In force
31 hr
Issued by
NWS La Crosse, WI

Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3390 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS83 KARX 050845
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THURSDAY AFTERNOON...

.RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND AGAIN
THURSDAY AFTERNOON. A VERY WARM AND DRY AIRMASS WILL ALLOW
HUMIDITIES TO DROP TO BETWEEN 20 AND 30 PERCENT DURING THE
AFTERNOON HOURS. THIS COMBINED WITH SOUTH WINDS OF 10 TO 20 MPH
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND FIRES
COULD SPREAD QUICKLY UNDER TEHSE CONDITIONS.

MNZ086-087-094-095-051645-
/O.NEW.KARX.FW.W.0001.111005T1700Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
345 AM CDT WED OCT 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT
THURSDAY FOR WIND AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST MINNESOTA...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND WIND...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THURSDAY.

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH THIS
  AFTERNOON AND AGAIN THURSDAY AFTERNOON.

* RELATIVE HUMIDITY...20 TO 25 PERCENT UNTIL 7 PM THIS EVENING
  BEFORE SHOWING SOME RECOVERY. HUMIDITY WILL AGAIN DROP INTO THE
  20 TO 30 PERCENT RANGE THURSDAY AFTERNOON.

* TEMPERATURES...HIGHS ARE EXPECTED TO TOP OFF IN THE LOWER 80S
  BOTH THIS AFTERNOON AND THURSDAY AFTERNOON.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY
  FAST RATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JLR
7 follow-up statements
423 
WWUS83 KARX 051515
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1015 AM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THURSDAY
AFTERNOON...

.RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND AGAIN
THURSDAY AFTERNOON. A VERY WARM AND DRY AIRMASS WILL ALLOW
HUMIDITIES TO DROP TO BETWEEN 20 AND 30 PERCENT DURING THE
AFTERNOON HOURS. THIS COMBINED WITH SOUTH WINDS OF 10 TO 20 MPH
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-060000-
/O.CON.KARX.FW.W.0001.111005T1700Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
1015 AM CDT WED OCT 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY FOR
WIND AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH THIS
  AFTERNOON AND AGAIN THURSDAY AFTERNOON.

* RELATIVE HUMIDITY...20 TO 25 PERCENT UNTIL 7 PM THIS EVENING
  BEFORE SHOWING SOME RECOVERY. HUMIDITY WILL AGAIN DROP INTO THE
  20 TO 30 PERCENT RANGE THURSDAY AFTERNOON.

* TEMPERATURES...HIGHS ARE EXPECTED TO TOP OFF IN THE LOWER 80S
  BOTH THIS AFTERNOON AND THURSDAY AFTERNOON.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WETENKAMP
367 
WWUS83 KARX 052036
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THURSDAY
AFTERNOON...

.RED FLAG CONDITIONS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY
THIS EVENING...AND AGAIN LATE THURSDAY MORNING THROUGH THE
AFTERNOON HOURS. A VERY WARM AND DRY AIRMASS WILL ALLOW HUMIDITIES
TO DROP TO BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. THIS COMBINED WITH SOUTH WINDS OF 10 TO 20
MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-060445-
/O.CON.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
336 PM CDT WED OCT 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY FOR
WIND AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 10 TO 20 MPH THROUGH EARLY THIS EVENING...THEN
  INCREASING AGAIN THURSDAY AFTERNOON 15 TO 20 MPH WITH GUSTS UP
  TO 30 MPH. 

* RELATIVE HUMIDITY...20 TO 25 PERCENT UNTIL 7 PM THIS EVENING
  THEN RECOVERING TO AROUND 70 PERCENT OVERNIGHT. HUMIDITY WILL
  AGAIN DROP INTO THE 20 TO 30 PERCENT RANGE LATE THURSDAY MORNING
  INTO THURSDAY AFTERNOON.

* TEMPERATURES...FALLING TO AROUND 70 BY 7 PM THIS EVENING. HIGHS
  ARE EXPECTED TO TOP OUT IN THE UPPER 70S TO LOWER 80S ON
  THURSDAY. 

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WETENKAMP
761 
WWUS83 KARX 060205
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW AFTERNOON...

.RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP LATE TOMORROW MORNING
THROUGH THE AFTERNOON HOURS. A VERY WARM AND DRY AIR MASS WILL
ALLOW HUMIDITIES TO DROP TO BETWEEN 20 AND 30 PERCENT DURING THE
AFTERNOON AND EARLY EVENING HOURS. THIS COMBINED WITH SOUTH WINDS
OF 10 TO 20 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-061015-
/O.CON.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
905 PM CDT WED OCT 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY FOR
WIND AND LOW HUMIDITY FOR PORTIONS OF SOUTHEAST MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...WILL DROP INTO THE 20 TO 30 PERCENT RANGE
  LATE TOMORROW MORNING THROUGH THE AFTERNOON.

* TEMPERATURES...EXPECTED TO TOP OUT IN THE UPPER 70S TO LOWER 80S
  TOMORROW.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HALBACH
581 
WWUS83 KARX 060919
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
419 AM CDT THU OCT 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ONCE AGAIN THIS 
AFTERNOON INTO EARLY THIS EVENING...

.RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
LASTING INTO EARLY THIS EVENING. AN UNSEASONABLY WARM AND DRY AIR
MASS WILL ALLOW THE RELATIVE HUMIDITY TO DROP AS LOW AS 20 TO 25
PERCENT. THESE DRY CONDITIONS COMBINED WITH SOUTH WINDS OF 15 TO 20
MPH WITH GUSTS NEARING 30 MPH WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-061730-
/O.CON.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
419 AM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF 
SOUTHEAST MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DAS
790 
WWUS83 KARX 061547
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 AM CDT THU OCT 6 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THROUGH EARLY THIS
EVENING...

.THE MINIMUM RELATIVE HUMIDITY THIS AFTERNOON WILL DROP TO A RANGE
OF 20 TO 25 PERCENT AS TEMPERATURES TOP OUT IN THE LOWER 80S.
THESE CONDITIONS COMBINED WITH A SUSTAINED SOUTH WIND OF 15 TO 20
MPH WITH GUSTS OF 25 TO 30 MPH WILL CREATE RED FLAG CONDITIONS
THROUGH THE EARLY EVENING HOURS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-070000-
/O.CON.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
1047 AM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
SOUTHEAST MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

04
499 
WWUS83 KARX 062005
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT THU OCT 6 2011

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN FRIDAY...

.SUSTAINED SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF
40 TO 45 MPH DURING THE LATE MORNING AND AFTERNOON HOURS FRIDAY.
DESPITE AN INCREASE IN THE RELATIVE HUMIDITY...THE DRIED FUELS ARE
NOT EXPECTED TO BE ABLE TO ABSORB ANY OF THIS MOISTURE DUE TO THE
DRYING EFFECTS OF THE WINDS. TEMPERATURES WILL ONCE AGAIN TOP OUT
IN THE LOWER 80S TO HELP CREATE THE CRITICAL FIRE WEATHER
CONDITIONS. 

AS TEMPERATURES COOL THIS EVENING AND THE RELATIVE HUMIDITY
INCREASES...THE CRITICAL FIRE WEATHER CONDITIONS TODAY WILL END.
BUT THIS WILL ONLY BE TEMPORARY WITH THE EXPECTED CONDITIONS FRIDAY.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-070415-
/O.NEW.KARX.FW.A.0001.111007T1600Z-111008T0300Z/
/O.CON.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
DODGE-OLMSTED-MOWER-FILLMORE-
305 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
SOUTHEAST MINNESOTA...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND ABOVE NORMAL TEMPERATURES FOR 
PORTIONS OF SOUTHEAST MINNESOTA...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND ABOVE NORMAL TEMPERATURES...WHICH 
IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG 
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 TO 40 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY 
  FAST RATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

04
831 
WWUS83 KARX 070005
RFWARX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT THU OCT 6 2011

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TOMORROW...

.SUSTAINED SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
OF 40 MPH DURING THE LATE MORNING AND AFTERNOON HOURS TOMORROW.
DESPITE AN INCREASE IN THE RELATIVE HUMIDITY...THE DRIED FUELS ARE
NOT EXPECTED TO BE ABLE TO ABSORB ANY OF THIS MOISTURE DUE TO THE
DRYING EFFECTS OF THE WINDS. TEMPERATURES WILL ONCE AGAIN TOP OUT
IN THE LOWER 80S TO HELP CREATE THE CRITICAL FIRE WEATHER
CONDITIONS.

GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS THE REGION AND
FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ086-087-094-095-070815-
/O.EXP.KARX.FW.W.0001.000000T0000Z-111007T0000Z/
/O.CON.KARX.FW.A.0001.111007T1600Z-111008T0300Z/
DODGE-OLMSTED-MOWER-FILLMORE-
705 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR PORTIONS OF SOUTHEAST MINNESOTA...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF SOUTHEAST MINNESOTA...

* AFFECTED AREA...DODGE...MOWER...OLMSTED AND FILLMORE COUNTIES.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...FIRES COULD START VERY EASILY AND SPREAD AT A VERY
  FAST RATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HALBACH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:29 AM CDT, 16 minutes earlier.

Area forecast discussion, Oct 5, 3:29 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT WED OCT 5 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY
329 AM CDT WED OCT 5 2011

FORECAST CONCERNS OVER THE NEXT COUPLE OF DAYS INCLUDE UNSEASONABLY
WARM TEMPERATURES AND INCREASING WINDS.

DATA ANALYSIS AT 3 AM STARTS WITH WATER VAPOR IMAGERY WHICH SHOWS A
HIGHLY AMPLIFIED RIDGE ACROSS THE CENTRAL CONUS INCLUDING THE UPPER
MISSISSIPPI RIVER REGION WITH TWO DEEP CLOSED LOWS BOOK-ENDING THE
NATION ON THE WEST AND EAST COASTS. AT THE SURFACE...HIGH PRESSURE
REMAINED ANCHORED OVER ONTARIO INTO THE GREAT LAKES REGION WHILE LOW
PRESSURE WAS CENTERED OVER EASTERN MT. WARM AIR ADVECTION/ISENTROPIC
LIFT AHEAD OF THE LOW ON THE 305K SURFACE WAS PRODUCING A BAND OF
ACCAS OVER EASTERN MN. DESPITE LIGHT ECHOES ON RADAR...ACCAS WAS
VERY HIGH-BASED AND NOTHING WAS REACHING THE GROUND PER GROUND
OBSERVATIONS UNDER THE CLOUDS.

05.00Z NCEP DETERMINISTIC MODEL SUITE/04.21Z SREF IN GOOD AGREEMENT
THROUGH THE SHORT TERM IN KEEPING RIDGE ANCHORED OVER THE WESTERN
GREAT LAKES REGION WHILE LOW PRESSURE SLOWLY DEEPENS/MOVES THROUGH
THE INTERMOUNTAIN WEST INTO THE NORTHERN PLAINS. THIS KEEPS
UNSEASONABLY WARM SOUTHERLY FLOW GOING INTO THE AREA THROUGH FRIDAY.

WITH AXIS OF 850MB MOISTURE TRANSPORT REMAINING WEST OF THE
AREA...TIED CLOSER TO THE SURFACE LOW...EXPECTING MOSTLY CLEAR SKIES
AND DRY WEATHER.

AS FAR AS WINDS ARE CONCERNED...BY FRIDAY THE PRESSURE GRADIENT
TIGHTENS QUITE A BIT AS THE DEEPENING LOW MOVES INTO THE NORTHERN
PLAINS. WILL HAVE TO MAINTAIN A CLOSE EYE ON WIND HEADLINE POTENTIAL
AS THE NAM SOUNDING INDICATING SURFACE WINDS IN THE 20 TO 30 MPH
RANGE WITH GUST POTENTIAL 40-45KT WITH MIXING.

OTHERWISE...LOOK FOR HIGH TEMPERATURES TO TOP OFF IN THE MID 70S TO
LOWER 80S THROUGH FRIDAY WHICH IS SOME 15 TO 20 DEGREES ABOVE
SEASONAL NORMALS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
329 AM CDT WED OCT 5 2011

05.00Z GFS/04.12Z ECMWF BOTH SHOW A VIGOROUS MID-LEVEL SHORTWAVE
EJECTING NORTHEAST OUT OF MT INTO CANADA FRIDAY NIGHT THROUGH
SATURDAY. THIS PUSHES A SURFACE COLD FRONT INTO THE AREA FOR A
CHANCE OF SHOWERS. MODELS SHOWING VERY MINIMAL INSTABILITY...SO KEPT
THUNDER MENTION OUT. MODELS THEN DIVERGE A BIT ON SUNDAY AS THE
ECMWF WANTS TO BRING ANOTHER SHORTWAVE TROUGH TOWARD THE
REGION...SPREADING MORE SHOWERS INTO THE AREA. THE GFS KEEPS THE WAVE
OUT IN THE PLAINS WITH RIDGING OVER OUR AREA FOR DRY CONDITIONS.
KEPT VERY SMALL SHOWERS CHANCES IN AS A RESULT. SOUTHWEST FLOW ALOFT
BRINGS A MID-LEVEL TROUGH INTO THE REGION AGAIN MONDAY/TUESDAY FOR A
CONTINUED CHANCE OF SHOWERS.

&&

.AVIATION...THROUGH 06Z THURSDAY
1144 PM CDT TUE OCT 4 2011

AN UPPER LEVEL TROUGH CONTINUES TO SLOWLY DRIFT TO THE NORTHEAST
ACROSS SOUTHERN MINNESOTA WITH HIGH LEVEL CLOUD COVER SPRAWLING
EASTWARD. WHILE SOME RETURNS ARE SHOWING UP ON RADAR ACROSS
PORTIONS OF SOUTHERN MINNESOTA...THEY ARE FALLING OUT OF A 10KFT
DECK INTO DRY AIR AND ARE NOT REACHING THE GROUND. WHILE THIS HIGH
LEVEL CLOUD COVER WILL BE ON THE INCREASE OVERNIGHT...CONDITIONS
WILL REMAIN VFR THROUGHOUT. WINDS WILL PICK UP AGAIN TODAY WITH
SOME GUSTS POSSIBLE IN THE 16-18KT RANGE OUT OF THE SOUTH-SOUTHEAST.

&&

.FIRE WEATHER...THROUGH FRIDAY
329 AM CDT WED OCT 5 2011

CRITICAL FIRE WEATHER WILL BE IN PLACE ACROSS PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON THROUGH EARLY THURSDAY
EVENING. AS A RESULT...HAVE HOISTED A RED FLAG WARNING FOR PORTIONS
OF SOUTHEAST MN VALID FROM NOON TODAY UNTIL 7 PM THURSDAY...AND WILL
GO WITH A SPECIAL WEATHER STATEMENT FOR  PORTIONS OF OUR NORTHEAST
IA COUNTIES. LOOKING FOR SOUTH WINDS IN THE 10 TO 20 MPH TODAY AND
15 TO 25 MPH ON THURSDAY TO CONTINUE PULLING IN UNSEASONABLY WARM
AIR INTO THE AREA ALONG WITH LOWER DEW POINTS IN THE UPPER 30S/LOWER
40S. THIS WILL PRODUCE AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES IN
THE 20 TO 30 PERCENT RANGE TODAY AND THURSDAY. WINDS ARE EXPECTED TO
BECOME EVEN STRONGER ON FRIDAY...BUT DEWPOINTS AND RELATIVE HUMIDITY
WILL BE ON THE INCREASE. THIS SHOULD MITIGATE THE FIRE THREAT
SOME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
329 AM CDT WED OCT 5 2011

WI...NONE.
MN...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THURSDAY FOR MNZ086-
     087-094-095.

IA...NONE.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...HALBACH
FIRE WEATHER...DAS
Hazardous weather outlook, Oct 4, 3:54 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT TUE OCT 4 2011

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-
061-051200-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-
JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
354 PM CDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-MNZ086-087-094-095-051200-
CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
354 PM CDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT

VERY DRY CONDITIONS ALONG WITH SOUTH WINDS OF 10 TO 20 MPH WILL
LEAD TO AN ELEVATED RISK OF FIRES ACROSS THE AREA LATE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY AND DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AFTERNOON
WITH AN ELEVATED RISK OF FIRES PERSISTING. LOOK FOR THE MOST
CRITICAL FIRE DANGER DURING THE AFTERNOON HOURS WHEN WINDS ARE
STRONGEST AND RELATIVE HUMIDITY VALUES FALL INTO THE 20 TO 30 PERCENT
RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

JRW/RABERDING

Nearby

Red Flag Warnings in Minnesota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.